MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TROCAR FOR CERCLAGE PASSER; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH TROCAR FOR CERCLAGE PASSER; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.003
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: fsm.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a synthes employee.Device is not distributed in the united states but is similar to device marketed in the usa.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the trocar for cerclage passer was found bent.There was no surgery or patient involvement.This is report 01 of 01 of (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.221.003, lot: 2l09046, manufacturing site: bettlach, release to warehouse date: 14.Nov.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the returned trocar is bent on the wire in several directions as complained.Otherwise the rest of the instrument is in very good condition.The original synthes package of the device was not returned.Dimensional inspection: the wire diameter 1.016 mm got measured.Conclusion: the measuring result does show conformity.Drawing/specification review: the manufacturing review of the manufacturing documents shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Summary: the complaint condition is confirmed as the wire of the device is bent.This lot of 10 pieces was manufactured in november 2018 and we are not aware of any other complaint for this part- and lot number combination.Furthermore, these instruments underwent a 100% functional check before leaving the plant.These findings above let us exclude a manufacturing related issue.In hindsight, and without having the original package back, it is unfortunately not possible to detect the exact cause for this deforming.We only can assume that the bending occurred trough out a storage or transport issue.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TROCAR FOR CERCLAGE PASSER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9670512
Report Number8030965-2020-00852
Device Sequence Number401256
Product Code LXH
UDI-Device Identifier07611819880061
UDI-Public(01)07611819880061
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.003
Device Lot Number2L09046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1